Jeffrey Freid, MD; Daniel Everitt, MD; Jerome Boscia, MD
The Editors welcome submissions for possible publication in the Letters section. Authors of letters should:
•Include no more than 300 words of text, three authors, and five references
•Type with double-spacing
•Send three copies of the letter, an authors' form signed by all authors, and a cover letter describing any conflicts of interest related to the contents of the letter.
Letters commenting on an Annals article will be considered if they are received within 6 weeks of the time the article was published. Only some of the letters received can be published. Published letters are edited and may be shortened; tables and figures are included only selectively. Authors will be notified that the letter has been received. If the letter is selected for publication, the author will be notified about 3 weeks before the publication date. Unpublished letters cannot be returned.
Annals welcomes electronically submitted letters.
Freid J, Everitt D, Boscia J. Rosiglitazone and Hepatic Failure. Ann Intern Med. 2000;132:164. doi: 10.7326/0003-4819-132-2-200001180-00015
Download citation file:
Published: Ann Intern Med. 2000;132(2):164.
TO THE EDITOR:
In this issue, Forman and colleagues (1) report on a patient who developed severe liver dysfunction while receiving rosiglitazone. Although we have not had the opportunity to review the manuscript of this case report in advance of publication, we would like to point out some important facts about the case. Our company was informed of this patient's clinical status at the time the events occurred. We immediately requested, and were able to obtain, entire medical records from both the community hospital where the patient initially presented and from the university hospital where the patient was transferred. These records were extensively reviewed by us and other physicians at SmithKline Beecham Pharmaceuticals and were also sent out to three highly respected hepatologists who have particular expertise in drug-induced liver disease: Neil Kaplowitz (Los Angeles, California), James Lewis (Washington, D.C.), and Paul Watkins (Chapel Hill, North Carolina). These hepatologists independently concluded that this patient's liver injury was probably the result of ischemia and not rosiglitazone.
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only